MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY
Catalog Number ECHO-25
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Upon evaluation of the returned device, it was noted that the needle was kinked below the sheath extender which was causing an issue advancing the needle.The kink was straightened and the needle could be advanced.The customer complaint was confirmed as the needle was kinked.Prior to distribution, all echo-25 devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-25 device of lot# c1123494 did not reveal any discrepancies that could have contributed to this complaint issue.The notes section of the instructions for use that accompanies this device instructs the user to inspect the device prior to use for any damage: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".From the information provided, there were no adverse effects to the patient as a result of this issue.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
As reported to customer relations, "the device would not come out of the scope channel when it's sent down the scope.This device was removed and a competitors device (22 gauge) was used to complete the procedure.".
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.This follow up report is being submitted to cancel the initial report submitted in relation to this event.This event has been re-assessed as not meeting fda reporting requirements.On review of the complaint details it was determined this event did not meet the 'malfunction' reporting requirements as originally assessed.There is no malfunction reporting precedence for this event.This failure mode is also low risk and no injury has been reported as occurring to the patient.This event did not cause/contribute to a death/serious injury and is not likely to cause/contribute to a death/serious injury if it were to recur.Upon evaluation of the returned device, it was noted that the needle was kinked below the sheath extender which was causing an issue advancing the needle.The kink was straightened and the needle could be advanced.The customer complaint was confirmed as the needle was kinked.Prior to distribution, all echo-25 devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-25 device of lot# c1123494 did not reveal any discrepancies that could have contributed to this complaint issue.The notes section of the instructions for use that accompanies this device instructs the user to inspect the device prior to use for any damage: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".From the information provided, there were no adverse effects to the patient as a result of this issue.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up report is being submitted to cancel the initial report submitted in relation to this event.This event has been re-assessed as not meeting fda reporting requirements.On review of the complaint details it was determined this event did not meet the 'malfunction' reporting requirements as originally assessed.There is no malfunction reporting precedence for this event.This failure mode is also low risk and no injury has been reported as occurring to the patient.This event did not cause/contribute to a death/serious injury and is not likely to cause/contribute to a death/serious injury if it were to recur.Initial report details: as reported to customer relations, "the device would not come out of the scope channel when it's sent down the scope.This device was removed and a competitors device (22 gauge) was used to complete the procedure.".

Brand Name
ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6394701
Report Number3001845648-2017-00087
Device Sequence Number41761
Product Code FCG
UDI-Device Identifier00827002315198
UDI-Public(01)00827002315198(17)180624(10)C1123494
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K083330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECHO-25
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/06/2017
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/09/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/10/2017
Supplement Report FDA Received Date04/07/2017
Patient Sequence Number1